Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Salt Lake City, UT

July 25, 2007Davis County, Morgan County, Weber County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 25, 2007, 6:17 PM MDT for Davis County, Morgan County, Weber County, Utah. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 6:17 PM MDT (00:17 UTC)
Expired
Jul 25, 2007, 7:00 PM MDT
In force
43 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

Counties Davis County, UT, Morgan County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 49 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 6:30 PM MDTTSTM WND GST 73South Weber, UTPERSONAL WEATHER STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1980 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 260017
SVRSLC
UTC011-029-057-260100-
/O.NEW.KSLC.SV.W.0016.070726T0017Z-070726T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
617 PM MDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAVIS COUNTY IN UTAH...
  WEST CENTRAL MORGAN COUNTY IN UTAH...
  SOUTH CENTRAL WEBER COUNTY IN UTAH...

* UNTIL 700 PM MDT

* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTH WEBER...OR ABOUT NEAR LAYTON...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST LAYTON BY 630 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAIN 
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO 
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

LAT...LON 4116 11199 4102 11194 4107 11173 4121 11184

$$

RG
2 follow-up statements
000 
WWUS55 KSLC 260036
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
633 PM MDT WED JUL 25 2007

UTC011-029-057-260100-
/O.CON.KSLC.SV.W.0016.000000T0000Z-070726T0100Z/
MORGAN UT-DAVIS UT-WEBER UT-
633 PM MDT WED JUL 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL WEBER...NORTHEASTERN DAVIS AND WEST CENTRAL MORGAN
COUNTIES...

AT 633 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR UINTAH...OR ABOUT NEAR OGDEN. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 70 MPH HAVE BEEN REPORTED IN SOUTH WEBER WITH 
THIS STORM. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTH OGDEN BY 700 PM MDT...
  SNOWBASIN AND MOUNTAIN GREEN BY 700 PM MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAIN 
AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO 
A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

LAT...LON 4116 11199 4102 11194 4107 11173 4121 11184

$$

RG
000 
WWUS55 KSLC 260058
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
659 PM MDT WED JUL 25 2007

UTC011-029-057-260109-
/O.EXP.KSLC.SV.W.0016.000000T0000Z-070726T0100Z/
MORGAN UT-DAVIS UT-WEBER UT-
659 PM MDT WED JUL 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WEBER...
NORTHEASTERN DAVIS AND WEST CENTRAL MORGAN COUNTIES EXPIRES AT 700 PM
MDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4116 11199 4102 11194 4107 11173 4121 11184

$$

RG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:08 PM MDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 25, 3:08 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 PM MDT WED JUL 25 2007

.SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER UTAH THE NEXT
COUPLE OF DAYS. HIGH PRESSURE ALOFT TO THE EAST OF THE AREA WILL
MOVE WEST AND POSITION BACK ACROSS THE GREAT BASIN BY THE END OF
THE WEEK.

&&

.DISCUSSION...WITH PLENTIFUL MOISTURE IN PLACE...CONVECTION HAS
DEVELOPED RAPIDLY THIS AFTERNOON...MOSTLY OVER THE HIGHER TERRAIN
AND OVER NORTHWESTERN UTAH IN THE VICINITY OF A SHORTWAVE MOVING
INTO THE STATE. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE
EVENING HOURS...WITH SOME STORMS LINGERING INTO THE OVERNIGHT
HOURS. FLOODING IS A DEFINITE THREAT DUE TO THE LARGE AMOUNT OF
MOISTURE AND HEAVY RAIN AND MINOR STREET FLOODING HAVE ALREADY
BEEN REPORTED. HOWEVER...THE STORMS SEEM TO BE MOVING FAST ENOUGH
THAT FLOODING SHOULD NOT BE WIDESPREAD. BECAUSE OF THAT...HAVE NOT
ISSUED A FLASH FLOOD WATCH WITH THIS PACKAGE BUT HAVE PUT MENTION
OF LOCALLY HEAVY RAIN FOR THIS EVENING INTO THE ZFP.

MOISTURE STARTS TO DECREASE SLIGHTLY TOMORROW AS THE UPPER RIDGE
AXIS OVER COLORADO DRIFTS TOWARD THE STATE AND THE FLOW ALOFT
BECOMES MORE WESTERLY. THE FLOW IS EXPECTED TO SHIFT TO THE
NORTHWEST BY SATURDAY AS THE RIDGE AXIS MOVES OVERHEAD...AND THIS
SHOULD ALLOW PW VALUES TO DROP BELOW AN INCH ACROSS NORTHWESTERN
UTAH. THE MOISTURE IS SLOWER TO LEAVE THE SOUTH AS PWS ABOVE ONE
INCH LOOK TO PERSIST THROUGHOUT THE PERIOD. HOWEVER...EVEN OVER
THE NORTHWEST MOISTURE WILL REMAIN ABOVE NORMAL SO SCATTERED
AFTERNOON CONVECTION IS IN THE FORECAST THROUGH THE ENTIRE PERIOD.

A SLIGHT WARMING TREND IS EXPECTED OVER THE NEXT FEW DAYS AS
MOISTURE DECREASES...ALLOWING TEMPERATURES TO RETURN TO VALUES AT
OR ABOVE CLIMO BY THE WEEKEND.

ECMWF AND GFS CONTINUE TO INDICATE THAT THE RIDGE WILL MOVE BACK
EAST STARTING AT THE BEGINNING OF NEXT WEEK...ALLOWING MOISTURE TO
RETURN FROM SOUTH TO NORTH. THIS WOULD ALLOW CONVECTION TO BECOME
MORE WIDESPREAD ACROSS THE FORECAST AREA ONCE AGAIN.

&&

.AVIATION...THUNDERSTORMS WILL LIKELY AFFECT THE TERMINAL THIS AFTERNOON
INTO EARLY EVENING. OUTFLOW FROM THESE STORMS COULD BRING GUSTS 35
MPH AND BRIEF HEAVY RAIN IS POSSIBLE THROUGH 02Z. THUNDERSTORM
COVERAGE COULD GET SIGNIFICANT ENOUGH TO AFFECT APPROACHING ROUTES
22-02Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...TRAPHAGAN
AVIATION...TARDY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 25, 6:40 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
640 AM MDT WED JUL 25 2007

UTZ001>016-019>021-517-518-WYZ021-261300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
640 AM MDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE VERY MOIST AIRMASS THAT HAS BEEN OVER THE AREA RECENTLY WILL
REMAIN IN PLACE FOR ANOTHER DAY. SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN PRODUCE LOCALLY HEAVY RAINS...ESPECIALLY OVER THE MOUNTAINS
AND WESTERN VALLEYS THROUGH TONIGHT. LOCAL FLOOD COULD DEVELOP...
ESPECIALLY IN STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE ABUNDANT MOISTURE OVER THE WILL REMAIN IN PLACE OVER SOUTHERN
AND CENTRAL UTAH THROUGH EARLY NEXT WEEK. SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS SHOULD BE A DAILY OCCURRENCE...
ESPECIALLY OVER THE HIGHER TERRAIN. FAR NORTHERN UTAH AND SOUTHWEST
WYOMING WILL SEE A GRADUAL DRYING TREND AFTER THURSDAY....THOUGH A
FEW SHOWERS AND THUNDERSTORMS WILL BE A POSSIBILITY EACH AFTERNOON
AND EVENING THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Jul 25, 1:07 PM MDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
107 PM MDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLASH FLOOD      4 S ST. GEORGE          37.02N 113.58W
07/24/2007                   WASHINGTON         UT   COUNTY OFFICIAL

            FLASH FLOOD AFFECTING AREAS SOUTH OF ST. GEORGE. WATER,
            MUD, AND ROCKS ON THE ROADS IN BLOOMINGTON. RISE OF 500
            CFS IN MAINSTEM VIRGIN RIVER.

&&

MCINERNEY
Local storm report, Jul 25, 1:18 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
118 PM MDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      3 W TORREY              38.30N 111.47W
07/24/2007                   WAYNE              UT   PARK/FOREST SRVC

            FLASH FLOOD ALONG SULPHER CREEK AND THE FREMONT RIVER IN
            WAYNE COUNTY. FLOOD DESTROYED BRIDGE AND COVERED ROADS
            WITH ROCKS AND BOULDERS. CAPITOL REEF NATIONAL PARK
            AFFECTED BY FLOOD AND AREAS TO THE EAST.

&&

MCINERNEY
Local storm report, Jul 25, 4:26 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MDT WED JUL 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             10 E PARK CITY          40.66N 111.30W
07/25/2007  E1.00 INCH       SUMMIT             UT   PUBLIC

            REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2

&&

ATARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:37 PM MDTFlash Flood WarningSLCJuab, Millard3 hr
Jul 26, 3:29 PM MDTFlash Flood WarningSLCGarfield3 hr
Jul 26, 3:29 PM MDTFlash Flood WarningSLCGarfield, Iron3 hr
Jul 26, 5:18 PM MDTFlash Flood WarningSLCSanpete3 hr

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.